MAUDE Adverse Event Report: ANIMAS LLC ANIMAS VIBE; INSULIN INFUSION PUMP

ANIMAS LLC ANIMAS VIBE; INSULIN INFUSION PUMP
Medical Device Problem Codes Electrical /Electronic Property Problem (1198); Structural Problem (2506)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The pump has not been returned to animas for evaluation.If the device is returned, an evaluation shall be completed and a supplemental report will be filed.No conclusions can be made at this time.
 
Event or Problem Description
On (b)(6) 2019, the reporter contacted animas, alleging a power (damage) issue.The reporter stated the battery cap yellow o-ring was visible when on the pump, the threads of the battery compartment were stripped, the battery cap was not damaged but does not secure to the pump, the battery cap has never been replaced on this pump and the pump has intermittent power issues.The reporter stated that they are securing the battery cap to the pump using duct tape.The reporter was advised against this practice by animas customer support.There is no indication the alleged product issue caused or contributed to an adverse event.This complaint is being reported because the user may be unaware that the pump has lost power, leading to under delivery.
 
Additional Manufacturer Narrative
Device evaluation: the device has been returned and evaluated by product analysis on 27-aug-2019 with the following findings:.During investigation, the pump was returned with a cracked battery compartment at left side of grip from threads to case seal.Battery and cartridge caps were not returned for investigation.A test battery cap is able secure enough and power up the pump.A 12-duration test was completed with test cap with no power loss or rebooting duplicated.The pump was returned with the u-groove cracked and unable to attach test clip.Animas has conducted a review of the device history record for this pump and confirmed that it was operating within required specifications at the time of release.

Brand Name
ANIMAS VIBE
Common Device Name
INSULIN INFUSION PUMP
Manufacturer (Section D)
ANIMAS LLC
965 chesterbrook blvd
wayne PA 19087
MDR Report Key8615368
Report Number2531779-2019-03174
Device Sequence Number14190074
Product Code OYC
UDI-Device Identifier10840406100044
UDI-Public10840406100044
Combination Product (Y/N)Y
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P130007
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Device Age49 MO
Initial Date Received by Manufacturer 05/14/2019
Supplement Date Received by Manufacturer05/14/2019
Initial Report FDA Received Date05/16/2019
Supplement Report FDA Received Date09/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age61 YR